MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA VALVE, SMALL, PERFORMANCE LEVEL 1.0; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA VALVE, SMALL, PERFORMANCE LEVEL 1.0; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42812
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the valve had a hole in it when they went to implant it.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for siphon, pressure-flow, and preimplantation testing.However, the valve did not meet the requirements for reflux and leak testing due to a tear noted in the bottom of the valve.It is unknown how or when this damage occurred.The instructions for use (ifu) that accompany the device cautions that "low tear strength is a characteristic of unreinforced silicone elastomer materials.Care must be taken on insertion and removal of the needle." the ifu also caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, or crushing of components.¿ a review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of the manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the hole in the reservoir was noticed prior to implanting.There was no patient impact.

Brand Name
DELTA VALVE, SMALL, PERFORMANCE LEVEL 1.0
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6514833
Report Number2021898-2017-00225
Device Sequence Number10989363
Product Code JXG
UDI-Device Identifier00643169466890
UDI-Public00643169466890
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number42812
Device Lot NumberE19610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by Manufacturer03/23/2017
09/08/2017
Initial Report FDA Received Date04/22/2017
Supplement Report FDA Received Date09/07/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1